Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2007, 5:06 PM MDT for El Paso County, Colorado. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2007, 5:06 PM MDT (23:06 UTC)
- Expired
- Aug 6, 2007, 6:00 PM MDT
- In force
- 54 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:24 PM MDT | HAIL 0.75 | 5 Se Greenland, CO | |
| Aug 6, 5:27 PM MDT | HAIL 0.75 | 18 Nne Colorado Springs, CO | 2.5 INCH PER HOUR RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 062306 SVRPUB COC041-070000- /O.NEW.KPUB.SV.W.0201.070806T2306Z-070807T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 506 PM MDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES THE CITY OF COLORADO SPRINGS... * UNTIL 600 PM MDT... * AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR AIR FORCE ACADEMY...OR 8 MILES NORTH OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH CENTRAL COLORADO SPRINGS BY 515 PM MDT... NORTH CENTRAL COLORADO SPRINGS BY 520 PM MDT... EAST CENTRAL COLORADO SPRINGS BY 525 PM MDT... EXTREME EAST CENTRAL COLORADO SPRINGS BY 530 PM MDT... 8 MILES NORTH OF ELLICOTT BY 555 PM MDT... 6 MILES SOUTH OF CALHAN BY 600 PM MDT... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3911 10500 3880 10500 3879 10413 3912 10414 $$
4 follow-up statements
000 WWUS55 KPUB 062326 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 525 PM MDT MON AUG 6 2007 COC041-070000- /O.CON.KPUB.SV.W.0201.000000T0000Z-070807T0000Z/ EL PASO CO- 525 PM MDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHERN EL PASO COUNTY... AT 522 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR EXTREME NORTH CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EAST CENTRAL COLORADO SPRINGS AND BLACK FOREST BY 530 PM MDT... FALCON AND EXTREME EAST CENTRAL COLORADO SPRINGS BY 535 PM MDT... EXTREME EAST CENTRAL COLORADO SPRINGS BY 540 PM MDT... PEYTON BY 555 PM MDT... 9 MILES SOUTHWEST OF CALHAN BY 600 PM MDT... AT 524 PM NATIONAL WEATHER SERVICE SPOTTERS SAW PENNY SIZE HAIL 6 MILES EAST OF MONUMENT.. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3911 10500 3880 10500 3879 10413 3912 10414 $$
000 WWUS55 KPUB 062340 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 540 PM MDT MON AUG 6 2007 COC041-070000- /O.CON.KPUB.SV.W.0201.000000T0000Z-070807T0000Z/ EL PASO CO- 540 PM MDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHERN EL PASO COUNTY... AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES SOUTH OF PEYTON...OR 18 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF ELLICOTT AND 8 MILES SOUTH OF CALHAN BY 555 PM MDT... 7 MILES NORTHWEST OF YODER BY 600 PM MDT... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR A SIMILAR AREA. LAT...LON 3911 10500 3880 10500 3879 10413 3912 10414 $$
000 WWUS55 KPUB 062353 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 552 PM MDT MON AUG 6 2007 COC041-070000- /O.CON.KPUB.SV.W.0201.000000T0000Z-070807T0000Z/ EL PASO CO- 552 PM MDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHERN EL PASO COUNTY... AT 547 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES NORTH OF ELLICOTT...OR 22 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF YODER BY 600 PM MDT... AT 543 PM A NATIONAL WEATHER SERVICE SPOTTER SAW A WIND GUSTS TO 60 MPH APPROXIMATELY 2 MILES EAST OF THE AIR FORCE ACADEMY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR A SIMILAR AREA. LAT...LON 3911 10500 3880 10500 3879 10413 3912 10414 $$
000 WWUS55 KPUB 070001 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 601 PM MDT MON AUG 6 2007 COC041-070011- /O.EXP.KPUB.SV.W.0201.000000T0000Z-070807T0000Z/ EL PASO CO- 601 PM MDT MON AUG 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EL PASO COUNTY EXPIRES AT 600 PM MDT... ANOTHER SEVERE THUNDERSTORM WARNING WAS ISSUED TO REPLACE THIS WARNING. LAT...LON 3911 10500 3880 10500 3879 10413 3912 10414 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:24 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 6, 3:24 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 324 PM MDT MON AUG 6 2007 .SHORT TERM... (TONIGHT AND TUESDAY) ...MORE STRONG THUNDERSTORMS THROUGH TOMORROW... SEVERE WEATHER AND LOCALLY HEAVY RAINFALL REMAINS THE MAIN CONCERN THIS EVENING AND AGAIN ON TUESDAY. SE CO CURRENTLY SIT ON THE SRN FRINGES OF A STRONG SUMMER JET MOVING THROUGH THE NRN PLAINS/GRT LAKES. A BOUNDARY SITS OVER SE CO ASSOCIATED WITH A DEEP SFCE LOW. THIS PATTERN HAS BEEN WELL-ADVERTISED BY THE MODELS FOR AT LEAST THE PAST WEEK. THERE IS JUST ENOUGH SHEAR N OF THE BNDRY THAT A ROTATING STORM OR TWO CANNOT BE RULED OUT ESPECIALLY INVOF THE BOUNDARY THIS EVE. SO FAR...TSTORMS HAVE BEEN VERY PULSE-LIKE...BUT WITH DEW IN THE LOWER 60S THERE IS PLENTY OF CAPE AND A FEW OF THESE STORMS SO FAR HAVE BEEN SHOWING STRONG ELEVATED CORES WITH PARAMETERS INDICATING THE LIKELIHOOD OF HAIL UP TO GOLF BALL SIZE. MAIN FOCUS FOR INITIATION HAS BEEN TWO CONVERGENCE ZONES...ONE ROUGHLY FROM KTAD TO KLAA...AND ANOTHER RUNNING E OF I-25 TO THE NE THROUGH ERN PUEBLO CNTY AND NEWD TO KITR. WITH STORM MOVEMENT GENERALLY TO THE NE...THE I-25 CORRIDOR MAY ESCAPE THE BULK OF THE HEAVY RAIN...THOUGH WILL HAVE TO MONITOR SEVERE AND FLOODING THREAT THROUGH THIS EVE. MORE STORMS TO COME TOMORROW...WITH PERHAPS SLIGHTLY BETTER COVERAGE ESPECIALLY OVER THE PLAINS. A LARGE ARE OF ACTIVE CONVECTION OVR SRN NM IS LIKELY TO SWING OVR THE REGION TOMORROW. SFC LOW WILL SHIFT NWD...SO EXPECT MAIN TSTROM THREAT TO BE N OF ROUTE 50 DURING THE AFTERNOON. TEMPS WILL BE RUNNING A DEGREE OR TWO LOWER THAN TODAYS HIGHS. FEW CHANGES MADE TO GOING FCST FOR TOMORROW. ROSE .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) LONGER TERM METEOROLOGICAL CONCERNS CONTINUE TO BE HOW LONG DOES CURRENT DEEP MOISTURE PLUME REMAIN OVER CWFA AND TEMPERATURES. LATEST LONGER TERM MODELS CONTINUE TO INDICATE THAT DEEP MOISTURE PLUME REMAINS IN THE VICINITY OF THE CWFA INTO TUESDAY NIGHT...WITH SOMEWHAT RATHER SUBSTANTIAL DRYING OF THE COLUMN THEN PROJECTED FROM WEDNESDAY INTO FRIDAY/SATURDAY. A MODEST REBOUND IN MOISTURE LEVELS IS THEN PROJECTED TO OCCUR OVER THE CWFA BY NEXT SUNDAY AND MONDAY...THEREFORE HAVE PAINTED ISOLATED TO SCATTERED POPS FOR TUESDAY NIGHT...WITH GENERALLY ISOLATED POPS FOR THE REMAINDER OF THE LONG TERM...WITH A SLIGHT INCREASE OF POPS DEPICTED BY NEXT SUNDAY AND MONDAY. AS AN UPPER HIGH MOVES FROM EASTERN TEXAS AT 06Z WEDNESDAY INTO COLORADO BY THIS WEEKEND...EXPECT THAT MAXIMUM TEMPERATURES TO RUN WELL ABOVE CLIMATOLOGICAL AVERAGES...WITH SEVERAL LOCATIONS OVER THE EASTERN PLAINS THREATENING THE 100F DEGREE MARK FROM THURSDAY INTO EARLY NEXT WEEK. ONCE AGAIN...GRADIENT WINDS EXPECTED TO REMAIN ON THE LOW END OF THE WIND SCALE THROUGH THE LONG TERM. && .AVIATION... MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS OVER SOUTHEAST COLORADO THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE...PARTICULARLY EAST OF THE INTERSTATE 25 CORRIDOR. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO GOLF BALL SIZE...IN ADDITION TO LOCALLY HEAVY RAINFALL PRODUCING IFR CONDITIONS. STORMS SHOULD WIND DOWN AFTER MIDNIGHT. GREATER COVERAGE OF THUNDERSTORMS MAY OCCUR TOMORROW AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 6:51 AM MDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 651 AM MDT MON AUG 6 2007 COZ058>089-093>099-071300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 651 AM MDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN COLORADO THIS AFTERNOON...CONTINUING INTO THIS EVENING. ONCE AGAIN...THE PRIMARY THREATS FROM ANY STORMS FORMING TODAY ARE HEAVY RAIN...LOCALIZED FLOODING...AND LIGHTNING. ADDITIONALLY...A FEW STORMS COULD PRODUCE 1/2 INCH DIAMETER HAIL AND WIND GUSTS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON TUESDAY...THEN CONVECTION IS EXPECTED TO BECOME MORE ISOLATED IN NATURE FOR WEDNESDAY AND INTO THE WEEKEND. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...ALONG WITH PERIODS OF HEAVY RAIN...ESPECIALLY IN AND NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO.
In the hours before
Local storm report, Aug 6, 4:28 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 17 SSE HIGBEE 37.55N 103.28W
08/06/2007 E1.00 INCH LAS ANIMAS CO PUBLIC
&&
PGWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:05 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 6, 12:28 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 92 min |
| Aug 6, 2:05 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 27 min |
| Aug 6, 3:06 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 84 min |
| Aug 6, 4:19 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 56 min |
| Aug 6, 4:28 PM MDT | Flash Flood Warning | PUB | Teller | 3 hr |
| Aug 6, 4:35 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 55 min |
| Aug 6, 5:24 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 6, 5:29 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.